MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by manufacturer: the product was returned to boston scientific for analysis.Returned product consisted of a embold fibered coil system.Visual inspection of the device revealed a detached and missing coil.The wedge lock and introducer sheath were removed at the customer site and were not received.The perforations were intact.Microscopic inspection of the device revealed a detached/missing coil from the distal coupler with no coupler damage.The complaint was confirmed for issues due to a coil separation.
 
Event or Problem Description
Reportable based on device analysis completed on 01oct2024.It was reported that the coil was difficult to insert.A 2x6 embold fibered detachable coil system was selected for an endovascular aneurysm repair (evar) intubation procedure in the abdominal aorta.During the procedure while using the intermittent flushing method, however, the coil became stuck in the hub part of the catheter.Only the coil was removed as it was.A new embold fibered detachable coil system was used to complete the procedure.No patient complications were reported.However, device analysis revealed a detached and missing coil.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20509934
Report Number2124215-2024-66161
Device Sequence Number8118993
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public08714729983538
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033138519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: LEONIS MOVA 0.027
Patient SexUnknown